Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How is advanced multiple myeloma treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
Good day, My friend has advanced multiple myeloma with an astonishing remission on Revlomid/prednisone. He recently underwent successful bilateral cataract surgery, but after only a few weeks one of the lenses has clouded over, presumed to be due to protein deposits.
Is this problem directly related to the abnormal proteins present in the blood of subjects with M.M.?
Posted Sat, 21 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Rakhi Tayal 19 minutes later

Thanks for your query.

The clouding of implanted lenses usually takes years in a normal subject which has happened too early in your friend.

The cause can be a long standing steroid therapy or the chemotherapy your friend is taking.

The myeloma protein as such is very unlikely to get deposited on the implanted lens as your friend is is recovering fast and they do not usually penetrate the inner chamber of eye.

Hope I have answered your query. I will be available if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor